I was diagnosed with Graves Disease last year, had the radioactive iodine treatment and now take synthroid. I am thinking about taking a night shift job and was wondering when I should take the medication. Is it ok to take it at variable times, depending on if I am working or not? Always take it in the afternoon? Or split the dose? I am concerned about my energy level at night if I continue to take it in the morning and also wonder if I will be able to sleep during the day.
It is probably most important to take synthroid at the same time and in the same way every day (meaning with water every time or with coffee every time or with food every time if that's the way you take it).
Synthroid is pretty long lasting, it takes a while to build up in your system when you start taking it, and it takes a while to "wear off" when you stop taking it (just ask any of those how had to wait and wait for their levels to drop before they could have RAI). If you happen to miss a single dose, I doubt most people would notice a difference.
I think your worry about sleeping after taking it might be valid, as I often have a hard time going back to sleep after taking mine an hour before I get up in the morning.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.